# SDR 2015FA0000363

- Difficulty date: August 4, 2015
- Submitted: August 4, 2015
- Operation: General aviation
- Aircraft: N6LU
- Make and model: Dhav DHC2MKI
- Aircraft serial: 908
- Engine: Pwa R985AN14B
- Propeller: Hartzl HCB3R304
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 399355
- Part serial: 275007
- Condition: Split
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

ON AN EMPTY FLIGHT RETURNING TO BASE, APPROXIMATELY 20 MINUTES OUT OF DESTINATION AT 1500' THE ENGINE SUDDENLY BEGAN RUNNING ROUGH.  THE PILOT AFTER CHECKING FUEL, MAGS & CARB HEAT CLIMBED TO 3000' & CONTINUED TOWARDS DESTINATION.  THE PILOT CONTACTED THE OFFICE BY RADIO TO INFORM US THAT THE ENGINE WAS RUNNING ROUGH BUT STILL MAKING POWER SO HE WAS CONTINUING. HE NOTIFIED APPROACH CONTROL THAT HE HAD A ROUGH RUNNING ENGINE & WOULD LIKE TO STAY AT 3000' & REQUESTED A STRAIGHT IN LAND EAST, HE ALSO SAID HE WAS NOT DECLARING AN EMERGENCY.  THE APPROACH AND LANDING WERE UNEVENTFUL.  THE POST FLIGHT INSPECTION REVEALED THAT THE NUMBER 6 CYLINDER HAD SEPARATED AT THE TOP OF THE BARREL.  NO METAL CONTAMINATION WAS FOUND IN THE ENGINE SO WE REPLACED THE CYLINDER WITH AN O/H CYLINDER, TEST RAN THE ENGINE AND RETURNED IT TO SERVICE.
